Alert archive / South Dakota / River Flood Warnings in 2008

River Flood Warning 9, NWS Sioux Falls, SD

May 2, 2008Sioux County, Iowa; Lincoln County, Union County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at May 2, 2008, 2:48 PM CDT for Sioux County, Iowa; Lincoln County, Union County, South Dakota. It took effect at May 5, 2008, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 2, 2008, 2:48 PM CDT (19:48 UTC)
In effect from
May 5, 2008, 3:00 AM CDT
Expired
May 3, 2008, 8:50 AM CDT
In force
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Sioux County, IA, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 021948
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT FRI MAY 02 2008

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
A BAND OF STEADY RAINFALL ACROSS SOUTHWEST MINNESOTA...SOUTHEAST 
SOUTH DAKOTA AND NORTHWEST IOWA WILL CONTINUE TO WRAP BACK ACROSS 
THE AREA THROUGH THIS EVENING...BEFORE GRADUALLY WINDING DOWN 
OVERNIGHT. RAIN WILL BE HEAVY AT TIMES...WITH TOTAL STORM AMOUNTS 
FROM ONE TO TWO INCHES ALONG AN AXIS FROM YANKTON TO ROCK RAPIDS TO 
WINDOM.  THIS RAINFALL WILL CAUSE RISES IN SMALL STREAMS AND 
TRIBUTARIES WHICH FEED LOWER PORTIONS OF THE VERMILLION AND BIG 
SIOUX...AS WELL AS THE LITTLE SIOUX BASIN.  THIS RUNOFF WILL RESULT 
IN MINOR MAINSTEM RIVER FLOODING STARTING LATER IN THE WEEKEND INTO
EARLY NEXT WEEK ALONG THE BIG SIOUX RIVER BELOW THE CONFLUENCE WITH
THE ROCK RIVER...AS WELL AS THE LITTLE SIOUX RIVER.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC167-SDC083-127-031948-
/O.NEW.KFSD.FL.W.0009.080505T0800Z-080507T2100Z/
/HAWI4.1.ER.080505T0800Z.080505T1800Z.080506T2100Z.NO/
248 PM CDT FRI MAY 02 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM LATE SUNDAY NIGHT TO WEDNESDAY AFTERNOON.
* AT 01PM FRIDAY THE STAGE WAS ESTIMATED AT 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 AM MONDAY AND CREST NEAR 
  15.4 FEET BY TUESDAY MAY 06. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY MAY 06.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-031948-
/O.NEW.KFSD.FL.W.0010.080505T2159Z-080508T0900Z/
/AKRI4.1.ER.080505T2159Z.080506T1200Z.080507T0900Z.NO/
248 PM CDT FRI MAY 02 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT AKRON.
* FROM MONDAY AFTERNOON TO LATE WEDNESDAY NIGHT.
* AT 02PM FRIDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM MONDAY AND CREST NEAR 
  16.6 FEET BY WEDNESDAY MAY 07. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY WEDNESDAY MAY 07.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
  FLOODED. 


$$

IAC041-059-031948-
/O.NEW.KFSD.FL.W.0011.080504T0200Z-080508T0300Z/
/SPWI4.1.ER.080504T0200Z.080505T0000Z.080507T0300Z.NO/
248 PM CDT FRI MAY 02 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM SATURDAY EVENING TO WEDNESDAY EVENING.
* AT 08AM FRIDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST
  NEAR 11.0 FEET AT 7 PM SUNDAY. THE RIVER WILL FALL BELOW FLOOD
  STAGE ON TUESDAY EVENING.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
  BEGINS. 


$$

IAC021-031948-
/O.NEW.KFSD.FL.W.0012.080505T1800Z-000000T0000Z/
/LNNI4.1.ER.080505T1800Z.080506T1800Z.000000T0000Z.NO/
248 PM CDT FRI MAY 02 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 02PM FRIDAY THE STAGE WAS 17.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
HAWI4    15.0  E10.90 FRI 1 PM    15.4  MON 1 PM    
AKRI4    16.0   12.29 FRI 2 PM    16.5  TUE 7 AM   

LITTLE SIOUX RIVER
SPWI4    10.0    8.70 FRI 8 AM    11.0  SUN 7 PM    
LNNI4    18.0   17.74 FRI 2 PM    18.3  TUE 1 PM
2 follow-up statements
000 
WGUS83 KFSD 031339
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 AM CDT SAT MAY 3 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT
THE CREST FORECASTS. 
 
RAINFALL FROM THURSDAY THROUGH FRIDAY EVENING WAS LESS THAN EXPECTED OVER SOUTHEAST SOUTH DAKOTA...AND FLOODING IS NO LONGER EXPECTED ALONG THE BIG SIOUX RIVER. LOCALLY HEAVY RAINFALL RECEIVED IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL CONTINUE THE EXPECTATION OF MINOR FLOODING ALONG THE LITTLE SIOUX RIVER IN NORTHWEST IOWA. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-041339-
/O.EXT.KFSD.FL.W.0011.080504T0234Z-080507T1800Z/
/SPWI4.1.ER.080504T0234Z.080505T0000Z.080506T1800Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON.
* AT 08AM FRIDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM TONIGHT AND CREST NEAR 11.0 FEET AROUND 7 PM SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

IAC021-041339-
/O.EXT.KFSD.FL.W.0012.080506T0600Z-080508T1200Z/
/LNNI4.1.ER.080506T0600Z.080506T1200Z.080507T1200Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE MONDAY NIGHT TO THURSDAY MORNING.
* AT 08AM SATURDAY THE STAGE WAS 17.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CREST AT 18.1 FEET AROUND 1 PM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

IAC167-SDC083-127-031409-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-080507T2100Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* AT 07AM SATURDAY THE STAGE WAS 10.7 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.5 FEET 1 PM MONDAY.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-031409-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-080508T0900Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 08AM SATURDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.3 FEET 1 AM TUESDAY.
* AT STAGES NEAR 15.0 FEET...SOME RURAL ROADS ON THE SOUTH DAKOTA 
SIDE OF THE RIVER BEGIN TO FLOOD. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0   8.70 FRI 8 AM    11.0  SUN 7 PM    10.4  SUN APR 27
LNNI4    18.0   17.62 SAT 8 AM    18.1  TUE 7 AM    18.1  TUE APR 29

BIG SIOUX RIVER
HAWI4    15.0   E10.70 SAT 7 AM    14.5  MON 1 PM    13.0  MON APR 28
AKRI4    16.0   12.24 SAT 8 AM    15.3  TUE 1 AM    13.4  TUE APR 29
000 
WGUS83 KFSD 031350 CCA
FLSFSD

FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 AM CDT SAT MAY 3 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION
THROUGH THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT
THE CREST FORECASTS. 
 
RAINFALL FROM THURSDAY THROUGH FRIDAY EVENING WAS LESS THAN EXPECTED
OVER SOUTHEAST SOUTH DAKOTA...AND FLOODING IS NO LONGER EXPECTED 
ALONG THE BIG SIOUX RIVER. LOCALLY HEAVY RAINFALL RECEIVED IN 
SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL CONTINUE THE EXPECTATION 
OF MINOR FLOODING ALONG THE LITTLE SIOUX RIVER IN NORTHWEST IOWA. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-041339-
/O.EXT.KFSD.FL.W.0011.080504T0234Z-080507T1800Z/
/SPWI4.1.ER.080504T0234Z.080505T0000Z.080506T1800Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM THIS EVENING TO WEDNESDAY AFTERNOON.
* AT 08AM FRIDAY THE STAGE WAS 8.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM TONIGHT AND CREST NEAR
11.0 FEET AROUND 7 PM SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY EVENING.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

IAC021-041339-
/O.EXT.KFSD.FL.W.0012.080506T0600Z-080508T1200Z/
/LNNI4.1.ER.080506T0600Z.080506T1200Z.080507T1200Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE MONDAY NIGHT TO THURSDAY MORNING.
* AT 08AM SATURDAY THE STAGE WAS 17.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING AND CREST
AT 18.1 FEET AROUND 1 PM TUESDAY. THE RIVER WILL FALL BELOW FLOOD
STAGE WEDNESDAY MORNING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

IAC167-SDC083-127-031409-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-080507T2100Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* AT 07AM SATURDAY THE STAGE WAS 10.7 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.5 FEET
AT 1 PM MONDAY.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-031409-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-080508T0900Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT SAT MAY 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 08AM SATURDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.3 FEET
AT 1 AM TUESDAY.
* AT STAGES NEAR 15.0 FEET...SOME RURAL ROADS ON THE SOUTH DAKOTA 
SIDE OF THE RIVER BEGIN TO FLOOD. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0   8.70 FRI 8 AM    11.0  SUN 7 PM    10.4  SUN APR 27
LNNI4    18.0   17.62 SAT 8 AM    18.1  TUE 7 AM    18.1  TUE APR 29

BIG SIOUX RIVER
HAWI4    15.0   E10.70 SAT 7 AM    14.5  MON 1 PM    13.0  MON APR 28
AKRI4    16.0   12.24 SAT 8 AM    15.3  TUE 1 AM    13.4  TUE APR 29

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 2, 10:40 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 2, 10:40 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1040 AM CDT FRI MAY 2 2008

.DISCUSSION...
HAVE REFINED GRIDDED FCSTS FOR CURRNT INCRS AND ADVNCE OF RAIN FROM
THE S/SE AND MADE MINOR ADJUSTMNTS TO TEMPS. OTRW CURNT WET FCST
LOOKS GOOD WITH WDSPRD PCPN AFFECTING ALL OF FGCST AREA THIS AFTN
INTO ERY EVE. NEW NAM IS A LTL FASTER ON PCPN EXIT LATR TNGT THAN WE
HAVCE BEEN CARRYING BUT WILL LEAVE ALONE FOR NOW AND EVALUATE THE
CONTG INFLOWING GUIDNCE. ZONE FCSTS ACTUALLY LOOK PRETTY GOOD BUT
WILL UPDATE FOR ELIMINATION AND ADJUSTMNT OF MRNG WORDING AS WELL AS
ABV MENTND MINOR CHANGES.

&&
.PREV DISCUSSION...
CLOSED UPPER LOW STILL POSITIONED TO THE SOUTHWEST OF OUR FA OVER
CENTRAL NEBRASKA PER WATER VAPOR AND REGIONAL RADAR LOOPS. MODELS
HANDLE UPPER LOW SIMILARLY THROUGH THE NEXT 24 HOURS...MOVING SLOWLY
EAST INTO WESTERN IOWA BY EARLY EVENING...THEN LIFTING NORTHEAST AND
OPENING INTO ELONGATED TROUGH OVER WI BY DAYBREAK SATURDAY. MAIN
CHALLENGE FOR TODAY WILL BE PRECIP EVOLUTION AS THE LOW MOVES TO OUR
SOUTH.

MODELS CONTINUE TO SHOW TROWAL AXIS WELL TO THE NORTH OF OUR
FA...COLLAPSING SLIGHTLY SOUTHWARD BY MIDDAY...THEN MORE STRONGLY
PIVOTING SOUTHEAST INTO SERN SD BY EVENING AS THE LOW MOVES EAST.
THINK THIS...COMBINED WITH LIMITED RESIDUAL MOISTURE EAST OF THE
UPPER LOW AS VERY STRONG BOW ECHO MOVES THROUGH NORTHERN MISSOURI
EARLY THIS MORNING...WILL LEAVE OUR FA LARGELY FREE OF WIDEPSREAD
RAIN THROUGH THE MORNING HOURS. EXCEPTION WILL BE FAR EASTERN AREAS
WHERE BATCH OF SHOWERS CURRENTLY SOUTH OF KSUX WILL LIFT NORTHEAST
THROUGH THE MORNING. NAM AND RUC...AND TO SOME EXTENT GFS...SHOW MID
LEVEL MOISTURE INCREASE OVER MOST OF THE FA BY LATE MORNING...WITH
BAND OF HEAVIER QPF INDICATED ON NAM AND RUC DEVELOPING THROUGH THE
MISSOURI VALLEY BY LATE MORNING AS ANOTHER WAVE ROTATES INTO THE
AREA AROUND THE UPPER LOW. CONCERN I HAVE WITH THIS SOLUTION IS WHAT
EFFECT THE MISSOURI BOW ECHO WILL HAVE ON AVAILABLE MOISTURE FOR
THIS WAVE TO WORK WITH. THUS HAVE STARTED MOST OF THE WESTERN AND
CENTRAL FA OUT WITH ONLY SLIGHT CHANCE POPS AND EVEN DRIZZLE FROM
LOW STRATUS DECK EARLY THIS MORNING...BRINGING POPS UP INTO THE
MID-SCATTERED RANGE TO ACKNOWLEDGE THE WAVE SWINGING NORTH.

BULK OF OUR PRECIP CHANCES WILL LIKELY WAIT UNTIL TROWAL PIVOTS
SOUTHEAST INTO OUR FA DURING THE LATE AFTERNOON/EVENING. HAVE STUCK
WITH HIGH CATEGORICAL POPS ALONG/NORTHWEST OF THE TROWAL AXIS...
SLOWLY DECREASING MAX POPS AFTER 06Z AS THE SYSTEM SHIFTS EAST AND
TROWAL WEAKENS THROUGH THE OVERNIGHT HOURS. STILL POTENTIAL FOR A
HEAVIER BAND OF RAIN DURING THE LATE AFTERNOON/EVENING FROM LAKE
ANDES/MITCHELL NORTHEAST TOWARD MARSHALL MN IF TROWAL CAN MAINTAIN
ITS STRENGTH AND INTENSE LIFT AS IT MOVES SOUTHEAST. HOWEVER...EVEN
IF TROWAL EFFECTS WEAKEN MORE QUICKLY THAN EXPECTED...OR IF MISSOURI
BOW ECHO FROM THIS MORNING DISRUPTS MOISTURE STREAM INTO THE TROWAL
TOO MUCH...WOULD STILL EXPECT A DECENT CHANCE FOR LIGHT RAIN TO
ROTATE INTO THE AREA FROM THE NORTHWEST...SO HIGH POPS WARRANTED
EVEN IF QPF ENDS UP MUCH LOWER. FORECAST SOUNDINGS SHOW COOLS ENOUGH
TO MAINTAIN SNOW ABOVE 900MB...SO QUESTION FOR THE OVERNIGHT IS
WHETHER ABOVE FREEZING NEAR SURFACE LAYER WILL BE DEEP ENOUGH TO
MELT THE ICE CRYSTALS OR SHALLOW ENOUGH TO MAINTAIN SNOW TO THE
GROUND. HAVE PREDOMINENTLY KEPT RAIN OR SNOW WORDING MOST AREAS...
AS IT APPEARS COLDEST NEAR SURFACE AIR WILL HOLD OFF UNTIL PRECIP
STARTS TO WIND DOWN. THINK ACCUMULATION WILL THEREFORE BE LARGELY
ELEVATION DEPENDENT...AND HAVE TRIED TO PROTRAY THIS IN GRIDS WITH
AMOUNTS GREATER THAN AN INCH CONFINED TO HIGHER AREAS OF GREGORY
COUNTY...AND ALSO FROM THE BUFFALO RIDGE WESTWARD INTO HIGHER AREAS
OF EAST CENTRAL SD.

STRONG PUSH OF DRY AIR PLOWS INTO THE WESTERN FA BEFORE DAYBREAK
SATURDAY...THEN CONTINUES QUICKLY EAST THROUGH THE MORNING...WITH
ABUNDANT SUNSHINE LIKELY BY LATE MORNING IN MOST AREAS. WILL LINGER
A SLIGHT CHANCE OF RAIN OR SNOW IN FAR EASTERN AREAS EARLY IN THE
MORNING...BUT MORE LIKELY ANY PRECIP WILL HAVE EXITED OUR EASTERN
COUNTIES BEFORE 03/12Z. SUNSHINE SHOULD HELP TEMPERATURES REBOUND
INTO THE 50S SATURDAY...WITH GRADUAL WARMUP TO NEAR NORMAL EARLY
MAY TEMPS FOR SUNDAY THROUGH THE FIRST HALF OF THE WEEK.

DRY WEATHER SHOULD PREVAIL THROUGH TUESDAY. LITTLE AGREEMENT SEEN
IN UPPER LEVEL PATTERN SOLUTIONS ON GFS/ECMWF FOR MIDDLE OF NEXT
WEEK...SO HAVE MADE NO CHANGES TO GOING PRECIP CHANCES FOR TUESDAY
NIGHT/WEDNESDAY AT THIS TIME.

&&

.AVIATION...
MAIN STORY EARLY THIS MORNING WILL BE THE IFR CIGS AND MVFR VSBYS
DUE TO FOG.  THE ONLY THING PREVENTING THE FOG FROM BECOMING DENSE
OR MORE WIDESPREAD WILL BE THE WINDS AROUND THE AREA.  EXPECT THE
WINDS TO BE STRONG ENOUGH TO PREVENT ANYTHING LOWER THEN MVFR
VSBYS.  PRECIP CHANCES WILL BE MINIMAL THIS MORNING EXCEPT KSUX AND
POSSIBLY KFSD MAY GET BRUSHED BY CURRENT SOUTHERN ACTIVITY MOVING
NORTH/NORTHEAST.  BEST CHANCE OF RAIN WILL BE WITH WRAP AROUND AND
HAVE WORDED TAF ACCORDINGLY.  PRECIP WILL BE OFF TO EAST BY 12Z SAT
AS THE LOW MOVES EWD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, May 2, 1:23 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
123 PM CDT FRI MAY 02 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
123 PM CDT FRI MAY 02 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL OCCUR THROUGH LATE AFTERNOON WITHIN A
MORE WIDESPREAD BAND OF RAINFALL FROM SOUTHWEST MINNESOTA AND
NORTHWEST IOWA...INTO EXTREME SOUTHEAST SOUTH DAKOTA AND
NORTHEAST NEBRASKA.  THUNDERSTORMS WILL NOT BE SEVERE.

FLOODING...
HEAVY RAINFALL FROM ONE TO TWO INCHES WILL CREATE SOME PONDING IN
POOR DRAINAGE AS WELL AS RISES IN SMALL CREEKS AND DRAINAGES
TODAY INTO TONIGHT. AREAS EXPECTING MORE WIDESPREAD RAINFALLS
WILL LIKELY EXPERIENCE MINOR MAINSTEM RIVER FLOODING OF THE LOWER
PORTIONS OF THE JAMES...VERMILLION...AND BIG SIOUX RIVERS...ALONG
WITH THE LITTLE SIOUX RIVER STARTING LATER THIS WEEKEND AND
LASTING INTO EARLY NEXT WEEK.

WINTER WEATHER...
RAIN IS EXPECTED TO SPREAD ACROSS THE AREA FROM THE NORTHWEST
DURING THE LATE AFTERNOON AND TONIGHT. SNOW WILL MIX IN WITH THE
RAIN AS TEMPERATURES COOL THIS EVENING...WITH SOME LIGHT SNOW
ACCUMULATIONS BEFORE THE PRECIPITATION ENDS EARLY
SATURDAY...PRIMARILY THROUGH SOUTHEAST SOUTH DAKOTA AND SOUTHWEST
MINNESOTA.THE BEST CHANCE FOR SOME LIGHT ACCUMULATIONS WILL BE
NORTHWEST OF A LINE FROM YANKTON SOUTH DAKOTA...TO SIOUX
FALLS...TO SLAYTON MINNESOTA...WHERE UP TO AN INCH OF SNOW IS
POSSIBLE. HIGHEST ACCUMULATIONS ARE EXPECTED IN HIGHER
ELEVATIONS...SUCH AS IN GREGORY COUNTY SOUTH DAKOTA...AND FROM
THE BUFFALO RIDGE INTO EAST CENTRAL SOUTH DAKOTA...WHILE VALLEY
AREAS SHOULD SEE LESS SNOWFALL ACCUMULATE.

WIND AND FOG...
NORTH WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND
INTO THE EVENING HOURS. WINDS WILL LIKELY APPROACH A GUSTY 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:22 PM CDTTornado WarningFSDLyon, Sioux23 min
May 1, 7:39 PM CDTTornado WarningFSDLyon, O'Brien, Osceola36 min
May 1, 7:45 PM CDTTornado WarningFSDLyon30 min
May 1, 8:16 PM CDTTornado WarningFSDLyon, O'Brien, Osceola29 min
May 2, 2:48 PM CDTRiver Flood WarningFSDPlymouth18 hr
May 2, 2:48 PM CDTRiver Flood WarningFSDClay, Dickinson7 days
May 2, 2:48 PM CDTRiver Flood WarningFSDBuena Vista7 days
May 2, 3:49 PM CDTWind AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more12 hr
May 1, 7:08 PM CDTTornado WarningFSDTurner29 min
May 1, 7:16 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha, Turner44 min
May 1, 7:25 PM CDTTornado WarningFSDMcCook, Minnehaha, Turner35 min
May 1, 7:27 PM CDTSevere Thunderstorm WarningFSDMinnehaha33 min
May 1, 7:53 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody24 min
May 1, 7:59 PM CDTTornado WarningFSDMinnehaha14 min
May 1, 8:24 PM CDTSevere Thunderstorm WarningFSDBeadle, Sanborn36 min
May 1, 8:55 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld21 min

Nearby

River Flood Warnings in South Dakota, 2008River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.